MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.The best estimate time would be in (b)(6) 2022, when the customer first reported the event.If implanted; give date: unknown, not provided.If explanted; give date: unknown, not provided.The intraocular lens (iol) was not returned for evaluation; therefore, failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's operative eye.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: further information received confirmed that event is not about lens explant, rather it is about lens removal and replacement.Also, section b1: product problem: box should have been checked in the initial report submitted.Patient codes are updated from unspecified injury to capsule tear, unplanned vitrectomy and sutures.Moreover, device code updated from dc-no reported device problem code to dc - haptic damaged.Therefore, this correction mdr is submitted to correct event which was provided incorrectly in the initial report submitted.Fields below updated: section b1: product problem: box should have been checked in the initial report submitted.Section h6: health effect- health impact: 4631.Section h6: health effect: health impact: 4625 (additional surgery - unplanned vitrectomy).Section h6: health effect: health impact: 4625 (additional surgery - sutures).Section h6: health effect: clinical code: 2639: capsule tear.Section h6: medical device problem code: 1069 - haptic damaged.Additional information: information received also stated that the report was actually about a 3 piece iol that was inserted in anterior chamber (ac).As soon as the iol was delivered in ac, it was noted that the trailing haptic was bent at the junction of haptic and optic.That was the reason to explant the lens.Doctor claimed that suspect eye had significant zonulopathy, much worse in his right eye than his left eye.So the suspect iol was taken out with a micro holder and scissors.The suspect iol was removed and replaced during the same procedure.It was noted that another lens was opened, ar40e -12.5d, but the decision was made not to implant the lens.An anterior vitrectomy was performed.The doctor was not able to tell if the lens had defect or due to the loading error.After that lens out, due to the vitreous loss and residual triesence, the doctor was not able to tell if capsulorhexis was intact or not, so decision was to leave it as aphakia.Miostat was used to take pupil size down.Two 10-0 nylon sutures were placed to close the main incision.The patient was recovering well postoperatively with corrected vision 20/20 with no wound leaking, infection or retinal complication.According to the doctor's operative note, ¿the view was not good due to the residual triesence in ac and the surgeon was not able to tell if the capsule bag was still intact".So, the decision was not to place any lens in.The suspect product was discarded.Also patient information provided.Patient is male, date of birth dec 8, 1962, 177 lbs., ethnicity not hispanic/not latino.Dr.(b)(6) is the surgeon, email address (b)(6).The following fields are updated: section a2: date of birth: (b)(6) 1962.Section a3: gender: male.Section a4: weight: 177 lbs.Section a5: ethnicity: not hispanic/not latino.Section b3: date of event: (b)(6) 2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that code for section h6: health effect - impact code was coded incorrectly in the previous report submitted as 4631 for pt-removal and replacement.Correct code is 4627 (for pt-removal only).Also, pt-medical intervention (code 4644) and hs-eye anatomy issue (code 4581) must also be added to this report as they were not coded in the previous report submitted.Fields below updated to correct previous report.Section h6: health effect- impact code: 4627 (pt-removal).Section h6: health effect- impact code: 4644 (pt-medication required).Section h6: health effect- clinical code: 4581 (hs-eye anatomy issue : pre-existing disease).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14005253
Report Number3012236936-2022-00875
Device Sequence Number5103863
Product Code HQL
UDI-Device Identifier05050474501959
UDI-Public(01)05050474501959(17)260121
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberAR40E
Device Catalogue NumberAR40E00125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/09/2022
05/24/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/18/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic